cipralex withdrawel

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rtq
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/8/2007 3:24 PM (GMT -7)   
hello i wanted opinions/experiences of withdrawing from cipralex......
this is the second time i'm coming of anti-depressants (the 1st time went smoothly but i experienced a return of my depression over a year later)
this time with my depression i also had some horrible anxiety which was pretty much controlled by Cipralex. now i'm cutting down my dose i've started to feel a bit panicky now again which is causing some horrible symptoms such as sudden stomach upset :-( and always at the worst time!
i'm wondering if anyone thinks it may be worth me staying on the Cipralex to combat this? i'm going to be so busy in a new job and really dont want to mess it up because of this! i feel a little like i've lost control now i'm coming off the tablets :-(
any opinions greatly appreciated! :-)

Carly J
Regular Member


Date Joined Dec 2006
Total Posts : 24
   Posted 1/9/2007 2:46 AM (GMT -7)   
Alright! rtq, If you are going to be so busy in a new job and you feel like you've lost control now that you're coming of the tablets...and that you had horrible anxiety that was controlled by Cipralex/Lexapro, if I were you, I would not be coming off them. Most definately not. I'm also on this med and I'm about to start a stressful year and am even now going to go to my neuro to ask him to up my dosage. Stress, anxiety, etc? Cipralex is the answer, the LAST thing I'd do is come off it! But this is just my opinion of course.

I hope that helps you in some way!
Take care,

Carly

rtq
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/9/2007 8:43 AM (GMT -7)   
thanks that is helpful, u know that was my gut reaction. it's just i was feelin really strong and that i was ready to stop! so its a bit of a disappointment when sypmtoms return.
i think i will carry on with them for now, they work really well for me! do u or anyone experience any side affects on cipralex?? i cant drink alcohol very well on them as it sends me really sleepy or sometimes i cant remember things! a bit scary but i dont really know what the deal is there?...........would be interesting to hear any other side affects people suffer..........

Carly J
Regular Member


Date Joined Dec 2006
Total Posts : 24
   Posted 1/9/2007 11:26 AM (GMT -7)   
Oh yes, side effects :) I'm apparently very sensitive to Lex and got about 14 side effects in total. A few of them hit me like a ton of bricks, those being somnolence (extremely sleepy - sleeping 3 times during the day), drowiness, very bad nausea (therefore loss of appetite) and very messed up sleeping patterns, loss of libido and apathy at times. Those are the ones that linger for me. The others seemed to go away over time such as partial closing of the throat, hiccups, excess secretion of acid in the stomach, nightly jaw clenching to the point that my teeth were sore during the day and was also sore to chew properly and more. But all totally worth it.

Go with your gut!
And I would not advise drinking while on an anti-depressant rtq, its dangerous.

Take care.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/9/2007 11:28 AM (GMT -7)   

Hi rtq, welcome to healing well we are happy to have you.  Let me apoligize in advance for misspellings as I am not used to typing on my notebook (laptop), my PC is in the shop for an upgrade so my words may be off if I dont catch em in time. 

I havent been on Lexapro but I was wondering why you were coming off of the medication?  Anyhow, some of what you may of been feeling could of been withdrawl side effects which is common with weaning off of antid's.  Carly did give you some good advice though and if you feel comfortable staying on the medication then that is always up to you.  However, you need to discuss this with your physician and also if you do decide to stop it you should report any problems to your doc.

i am sure that some Lexapro users will post to let you know of their experiances.  Please do feel free to post often, this is a good support network.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


rtq
New Member


Date Joined Jan 2007
Total Posts : 5
   Posted 1/10/2007 12:26 PM (GMT -7)   
thank you both for your replies, its nice to have people to talk to, its made me realise i don't really discuss it with anyone and i really should!
I'm basically coming off them just because i've been feeling a lot better. and when i came off them the last time i didn't seem to have any problems although that was citalopram, i'm not sure if they're exactly the same drug.....??
i think i'd definately feel better carrying on with them, they definately work well for me, just seem to settle me and give me enough of a lift to carry on as normal. i'm never sure what i put down as side affects, its hard to tell if they're a direct result of the drug, i guess it varies from person to person..........??
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:26 PM (GMT -7)
There are a total of 2,735,490 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
366 Guest(s), 15 Registered Member(s) are currently online.  Details
robotguy, TOOTY, dismissed, Serenity Now, Scaredy Cat, Girlie, reminder, getting by, Mad Martha, Huddie, Jingles1234, brucen36, LiveJoy, k07, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer